Alert archive / New Jersey / Small Craft Advisories in 2025
Small Craft Advisory 44, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Mar 21, 2025, 2:20 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2025, 2:20 PM EDT (18:20 UTC)
- Expired
- Mar 21, 2025, 10:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
028 WHUS71 KPHI 211820 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 220 PM EDT Fri Mar 21 2025 ANZ450>455-220200- /O.CAN.KPHI.GL.W.0015.000000T0000Z-250321T2200Z/ /O.NEW.KPHI.SC.Y.0044.250321T1820Z-250322T0200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 220 PM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The New Jersey and Delaware Atlantic coastal waters. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-212300- /O.CAN.KPHI.GL.W.0015.000000T0000Z-250321T2200Z/ /O.NEW.KPHI.SC.Y.0044.250321T1820Z-250321T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 220 PM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and choppy waters. * WHERE...Delaware Bay. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
349 WHUS71 KPHI 212246 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 646 PM EDT Fri Mar 21 2025 ANZ452>455-220000- /O.CAN.KPHI.SC.Y.0044.000000T0000Z-250322T0200Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 646 PM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have lowered below thresholds, so the Small Craft Advisory has been cancelled. $$ ANZ430-431-220000- /O.CAN.KPHI.SC.Y.0044.000000T0000Z-250321T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 646 PM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have lowered below thresholds, so the Small Craft Advisory has been cancelled.. $$ ANZ450-451-220200- /O.CON.KPHI.SC.Y.0044.000000T0000Z-250322T0200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 646 PM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
720 WHUS71 KPHI 220145 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 945 PM EDT Fri Mar 21 2025 ANZ450-451-220245- /O.EXP.KPHI.SC.Y.0044.000000T0000Z-250322T0200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 945 PM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... Winds and seas at both Buoys 44065 and 44091 have fallen below thresholds, so the Small Craft Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Mar 21, 9:45 AM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Mar 21, 9:45 AM EDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
945 AM EDT Fri Mar 21 2025
.SYNOPSIS...
As low pressure tracks near the Canadian Maritimes by later
today, high pressure builds toward our area. A weak cold front
moves through later Saturday, then high pressure builds in
briefly for Sunday. The next system is forecast to move through
on Monday, with a secondary weak cold front moving through later
Tuesday. A weak area of high pressure starts to build toward
our area later Wednesday into Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 945 AM, rapid drying has occurred so far this morning and
the 12z Sterling/Dulles, VA RAOB showed a lot of dry air along
with a well-mixed boundary layer. Adjusted the surface dew
points down some given this and also the observational trends so
far. Northwest winds are quite gusty with peak gusts mainly to
40 mph, however some locally higher gusts are possible. The
highest gusts, to 50 mph, are expected in parts of the southern
Poconos where a Wind Advisory continues through early this
afternoon.
Otherwise, low pressure will track toward portions of the
Canadian Maritimes by later today. An upper-level trough will
be moving through our area this morning. A cooler and much drier
air mass will be across the area on a gusty northwesterly wind.
The winds will subside during the mid to late afternoon hours.
Overall, skies will be mainly sunny across the region today.
High temperatures will be in the low to mid 50s for most of the
area this afternoon, however it will feel cooler due to the
gusty winds and much drier air.
An upper ridge and weak surface ridge will be over the area this
evening before moving farther offshore overnight. This will bring a
period of mainly clear skies and light winds tonight. After
midnight though, an increase in high clouds is expected. The
tranquil conditions overnight will lead to some radiational
cooling, so lows will bottom out in the 30s.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
A quick-moving upper level trough will push a weak surface low
across southern Ontario and Quebec and drag a cold front across
the Northeast. Forcing is overall rather weak and moisture is
limited, thus precipitation coverage is limited Saturday
afternoon. Breezy southwesterly flow will help warm temperatures
up ahead of the cold front with highs reaching the upper 50s to
mid 60s Saturday afternoon. Behind the cold front, northwesterly
flow will usher in a relatively chilly airmass with overnight
lows expected to fall below freezing for most, down into the
20s to around 30. While these temperatures may seem rather
frigid compared to the warm weather we have had lately, they
will actually only be about 5 degrees below climo for this time
of year. A friendly reminder that our Frost/Freeze program has
NOT begun for any portion of our coverage area, thus no
headlines would be issued for this freeze. Please take
appropriate measures for any early-season plants, flowers,
crops, etc.
High pressure will build in briefly during the day Sunday,
keeping the daytime hours dry. Temperatures will be
near/slightly below climo with highs around the upper 40s to
low 50s. An amplifying upper-level trough across the Plains and
Midwest shifts eastward through Sunday night. This trough will
support surface low pressure in the upper Great Lakes, however a
secondary low may develop along the cold front as the primary
low occludes. An associated warm front ahead of this low will
actually cause temperatures to creep up overnight, thus low
temperatures of mid 30s to low 40s will be realized shortly
after sunset before gradual warming takes hold for the rest of
the night. This system will have some deeper moisture along with
it, bringing along a higher chance for precipitation in addition
to more widespread coverage. At the onset of precipitation
Sunday night, locations along and north of I-78 could see a
brief mix of rain and snow before changing over to all rain.
Areas across the Poconos and high elevations of northwest NJ
have the greatest chance to see a higher mix of snow at the
onset, but snowfall amounts are not expected to exceed a few
tenths of an inch.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Summary...Milder to start the week then high temperatures may tend
to be closer to average. Highest precipitation chances on Monday,
however a few chances for precipitation thereafter.
Synoptic Overview...An upper-level trough is forecast to arrive in
the East during Monday and then persist through about Thursday. At
the surface, low pressure tracks to our north with its associated
warm/cold fronts moving through our area Monday. A secondary weak
cold front looks to move through later Tuesday into Wednesday, then
high pressure starts to build toward our area into Thursday.
For Monday...An upper-level tough becomes more established in the
East. As surface low pressure slides eastward from the eastern Great
Lakes and remains north of our area, a period of stronger forcing
for ascent is expected to move across our region. This will result
in an increase in showers, or even a period of rain. Given the main
trough hanging back farther to our west, any instability may be
rather limited therefore no thunderstorm mention included in the
forecast at this time. The extent of any instability will depend on
the how far north the warm front gets during the daytime before the
cold front arrives. The cold front looks to shift offshore during
Monday night with a dry slot following and ending the showers. The
rainfall once again will be beneficial to our area given the ongoing
precipitation deficits/drought.
For Tuesday and Wednesday...The upper-level trough looks to remain
established across the East during this time frame. Some stronger
shortwaves embedded within this trough may result in a mostly weak
system moving through at some point during this time period. One
looks to be mostly focused on the late Tuesday into Wednesday time
frame in the form of a weak cold front. Any precipitation at this
point looks to be on the light side, with global guidance still
showing a bit of spread. Given the uncertainty, PoPs are in the
slight chance to low chance range (20-30 percent) at this time.
Temperatures, especially highs, look to be close to average.
For Thursday...The upper-level trough may start to retreat to the
north and northeast some, however it should still have some
influence across our area. Surface high pressure will start to
build into the region from the south and west. High
temperatures are currently forecast to be close to average.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Rest of today...VFR. Northwest winds around 20 knots with gusts
mainly up to 35 knots. The winds start to diminish later this
afternoon. High confidence.
Tonight...VFR. West-northwest winds diminishing to 5 knots or less
and becoming southwest. Some terminals should have a wind go light
and variable. Moderate confidence.
Outlook...
Saturday...Mostly VFR. Southwest to west wind gusts up to 25 knots
during the day, turning northwest at night and diminishing late.
Sunday...Mainly VFR during the day. Sub-VFR conditions possible
mainly at night with some showers.
Monday...Sub-VFR conditions along with showers or a period of rain.
The conditions should start to improve at night.
Tuesday...VFR.
&&
.MARINE...
The Gale Warning remains in effect for all marine zones until 6
PM today due to northwest wind gusts up to 40 knots (seas above
5 feet). The winds will start to diminish late this afternoon
and especially this evening, with a Small Craft Advisory to
follow for a time tonight.
Outlook...
Saturday...The conditions should mostly be below Small Craft
Advisory criteria during the day. SCA conditions possible at
night mainly due to gusty northwest winds behind a cold front.
Sunday and Monday...Small Craft Advisory conditions develop Sunday
night and continue Monday.
Tuesday...The conditions are anticipated to be below Small Craft
Advisory criteria.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 2 PM EDT this afternoon for PAZ054-055.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 6 PM EDT this evening for ANZ430-431-
450>455.
&&
SYNOPSIS...Gorse/MJL
NEAR TERM...Gorse/OHara
SHORT TERM...MJL
LONG TERM...Gorse/MJL
AVIATION...Gorse/MJL/OHara
MARINE...Gorse/MJL/OHaraThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 8:27 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Cape May, Cumberland, Ocean | 48 min |
Nearby
Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.